Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 379, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 3, 2011, 11:34 PM CDT for Montgomery County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 11:34 PM CDT (04:34 UTC)
- Expired
- Sep 4, 2011, 12:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714
WUUS54 KOHX 040434
SVROHX
TNC125-040500-
/O.NEW.KOHX.SV.W.0379.110904T0434Z-110904T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 PM CDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL MIDNIGHT CDT
* AT 1130 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR CLARKSVILLE...MOVING NORTHWEST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH CLARKSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3662 8716 3659 8713 3648 8731 3664 8749
3665 8748 3665 8719
TIME...MOT...LOC 0434Z 141DEG 17KT 3661 8729
$$
FORECASTER: ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 11:23 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 3, 11:23 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1123 PM CDT SAT SEP 3 2011 .UPDATE...AREA OF SCATTERED THUNDERSTORMS, ASSOCIATED WITH AN UPPER LEVEL SWEEP OF VORTICITY SWINGING THROUGH THE SPIRAL FLOW OF T. S. LEE, CONTINUES TO WORK ITS WAY NORTHWESTWARD ACROSS NORTHERN PARTS OF THE MID STATE. MOST OF THE ACTIVITY FOR THE NEXT 3 HOURS OR SO WILL OCCUR WEST OF I-65 AND NORTH OF I-40. HAVE INCREASED POPS TO 50% OVER AREAS TO BE MOST AFFECTED BY THESE SHOWERS AND STORMS. MEANWHILE, HAVE DECREASED POPS TO THE EAST AND SOUTH SINCE THERE DOESN'T APPEAR TO BE ANYTHING UPSTREAM TO CAUSE ANY MORE ACTIVITY FOR THOSE AREAS. THIS ALSO BRINGS POP/WX GRIDS IN CLOSER AGREEMENT WITH NEIGHBORING OFFICES. HAVE ALSO MADE MINOR ADJUSTMENTS TO OVERNIGHT MIN TEMPS, DEW POINTS, AND SOME OF THE DERIVED FIELDS. WILL ISSUE ZFP FORECAST UPDATE SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Sep 3, 5:30 AM CDT, 18 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT SEP 3 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE REMNANTS OF TROPICAL STORM LEE WILL SPREAD RAIN AND ISOLATED THUNDERSTORMS UP INTO MIDDLE TENNESSEE BEGINNING LATER SUNDAY AND CONTINUING INTO FRIDAY. THE RAINFALL WILL BE ESPECIALLY HEAVY SUNDAY NIGHT THROUGH TUESDAY WHERE AMOUNTS OF 2 INCHES IN THE NORTHWEST TO 7 INCHES ACROSS THE SOUTHEAST ARE POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING. 07
In the hours before
Local storm report, Sep 3, 10:08 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 3 E GALLATIN 36.38N 86.40W
09/03/2011 SUMNER TN EMERGENCY MNGR
A FEW TREES DOWN AND POWER OUTAGES BETWEEN GALLATIN AND
CASTALIAN SPRINGS
&&
ROSESpecial weather statement, Sep 3, 11:32 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1132 PM CDT SAT SEP 3 2011 TNZ006-040500- MONTGOMERY- 1132 PM CDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY... AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING NORTHWEST AT 20 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3653 8716 3645 8736 3664 8750 3665 8721 ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:32 PM CDT | Special Weather Statement | OHX | Montgomery | 28 min |
| Sep 4, 3:11 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 11 more | 49 hr |
| Sep 4, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| Sep 4, 3:02 PM CDT | Special Weather Statement | OHX | DeKalb | 28 min |
| Sep 4, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 37 min |
| Sep 4, 5:52 PM CDT | Flash Flood Warning | OHX | Houston, Montgomery, Stewart | 3 hr |
| Sep 4, 6:38 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.